# SDR PNS2008F00006

- Difficulty date: July 29, 2008
- Submitted: August 7, 2008
- Operation: Air carrier
- Aircraft: N109XJ
- Make and model: Saab SF340A
- Aircraft serial: 340A109
- Engine: Ge CT75A
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Sleeve
- Condition: Cracked
- Location: Mlg
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

PILOT WROTE UP A DISCREPANCY FOR HYDRAULIC OIL AROUND 31 GEAR LEG.  MAINT FOUND THE NR 1 BRAKE ASSY LEAKING, PART WAS REMOVED AND SENT OUT FOR O/H AND FIND THE CAUSE OF LEAK.  VENDOR O/H UNIT FOUND THAT ONE OF THE CYLINDER SLEEVES PN 2012648 WAS CRACKED AROUND THE NUT PORTION OF THE SLEEVE WITH PART OF THE NUT MISSING CAUSING THE O-RING TO BE EXPOSED TO THE ATMOSPHERE AND THEREBY LEAKING IAW THE CMM.  THERE IS NO CRACK DETECTING INSP FOR THE CYLINDER SLEEVE ONLY A VISUAL INSP.  VENDOR WILL, IN THE FUTURE, START A FLUORESCENT DYE PENETRANT INSP ON THE CYL SLEEVES.  THE CRACK LOCATION MAKES IT VERY DIFFICULT TO DETECT WITH A VISUAL INSP DUE TO CRACK EMANATING AT THE RADIUS OF THE NUT AND SHANK OF THE CYLINDER SLEEVE.  RECOMMEND THAT DYE PENETRANT INSP BE MADE ON THE SLEEVE AT EVERY BRAKE O/H TO DETECT CRACK AND TO HELP PREVENT HYDRAULIC OIL TO LEAK INTO BRAKE ASSY AND DRASTICALLY REDUCING BRAKE EFFECTIVENESS TO OIL SOCKED BRAKE PAD MATERIAL.  (K)
